Advertisement
Thanks Thanks:  0
Likes Likes:  0
Page 1 of 2 12 LastLast
Results 1 to 10 of 13
  1. #1
    Join Date
    Jul 2005
    Location
    North American lakes and rivers
    Posts
    4,832

    My doctor changed my meds...

    I saw my doctor today and was hoping she'd increase my Wellbutrin to 300mgs / day. Instead, she left me on 150 and introduced Effexor as well. She thinks my dysthymia is "morphing" into a more severe depressive disorder, which dysthymia is known to do I guess.

    Is anyone else taking both simulataneously? Have you had any problems? I guess it's quite common she said, except most people start on Effexor and add Wellbutrin, not the other way around.

    I'm scared to death of introducing a new med. I go back in two weeks. Part of me is hoping it won't do anything or it will have side effects so I can just go on a higher dose of Wellbutrin, which I'm used to and don't mind being on. But, she said she thinks I need an SSRI as well.
    ~ Allow yourself to be the light that the world so desperately needs. ~ Unknown

  2. #2

    Re: My doctor changed my meds...

    I think you're doctor probably knows what she's doing.

    Increasing the Wellbutrin might induce agitation. Also, Wellbutrin primarily seems to affect dopamine, as I understand it, whereas adding in the Effexor will have a greater impact on serotonin and norepinephrine - with the two medications together, you're sort of covering all the bases. And Wellbutrin tends to counteract the side-effects some people get from the SSRIs.

  3. #3

    Re: My doctor changed my meds...

    HI BG,

    I just thought that I would let you know that I was one of those people that was on Effexor for quite some time and then added in Wellbutrin. For me, I did not notice much difference when I added in the Wellbutrin but then again I have trouble noticing much difference with many of the medications. FYI - I did not have many side effects while on Effexor until I got to a high dose and then I noticed a few.

    I agree with Dr. B. that your doctor probably knows what she/he is doing and the only thing that we can do is trust them and give them honest feedback on how we are feeling.

    Good luck and I hope the new meds work.
    Talk to you soon.
    Nancy

  4. #4
    Join Date
    Jul 2005
    Location
    North American lakes and rivers
    Posts
    4,832

    Re: My doctor changed my meds...

    Thanks guys.

    I have no doubt that my doctor knows what she's doing; I'm just afraid of trying something new, especially since my regular therapist is leaving this Saturday til September. My doctor wants to see me regularly over the summer and especially while I'm transitioning to the Effexor, so hopefully it will go ok. I'm just scared. And besides, this means I'm getting worse, not better.
    ~ Allow yourself to be the light that the world so desperately needs. ~ Unknown

  5. #5

    Re: My doctor changed my meds...

    It doesn't mean you're getting worse, BG. It simply means that the doctor feels the Wellbutrin is not doing what you want it to do. That happens quite frequently with this type of medication. It's difficult to predict how any individual will respond - what works oerfectly for one person doesn't work very well for another - so it's often a matter of some trial and error.

  6. #6
    Join Date
    Jul 2005
    Location
    North American lakes and rivers
    Posts
    4,832

    Re: My doctor changed my meds...

    I have to go back tomorrow - I was up all night vomiting from this medication. I'm no doctor but that can't be a good thing Anyway, I'll see how things go tomorrow I guess. I guess this is where the trial and error comes in, right Dr. B?!
    ~ Allow yourself to be the light that the world so desperately needs. ~ Unknown

  7. #7

    Re: My doctor changed my meds...

    Ugh. I really hope you can get all that straightened out. That definitely doesn't sound like a good thing.

  8. #8

    Re: My doctor changed my meds...

    BG, I hope you start feeling better. I can remember being so sick from trying different medications--and it always seemed like it got especially bad at night. It sounds like you have really positive attitude about it though and at least you see your doctor tomorrow. Hopefully he/she can do something to help alleviate the nausea.
    Good luck tomorrow (and tonight)!

  9. #9

    Re: My doctor changed my meds...

    Hi BG,

    I am really sorry that your new medication is not working for you and making you physically sick. I can relate as when I increased the Effexor to 112.5 from 75 mg that is when I got sick. I would have to keep jumping off the bus because I was getting sick from the motion. We finally realized that I could not tolerate a higher dose of the meds and we decreased it back to 75 mg. Things were better after that...no more sickness. Maybe this is a side effect...I don't know.

    I hope that your doctor's appointment goes well today and let me know how it turns out.

    Take Care
    Nancy

  10. #10

    Re: My doctor changed my meds...

    I Hope You Are Feeling Better. Thoughts Are With You.

Page 1 of 2 12 LastLast

Similar Threads

  1. New meds
    By Thelostchild in forum Prescription Medications and OTC Drugs
    Replies: 9
    Last Post: April 23rd, 2006, 10:37 AM
  2. New meds...
    By Ryann in forum Self-Injury
    Replies: 4
    Last Post: March 31st, 2006, 04:29 AM
  3. Meds?
    By Ash in forum Medications in Pregnancy
    Replies: 10
    Last Post: December 3rd, 2004, 09:34 PM
  4. Introvert/Extrovert...can it be changed?
    By TheLight in forum Psychology, Psychiatry, and Mental Health
    Replies: 15
    Last Post: November 12th, 2004, 04:41 PM
  5. Mental illness didn't ruin your life; it just changed it
    By David Baxter in forum Psychology, Psychiatry, and Mental Health
    Replies: 2
    Last Post: September 10th, 2004, 11:13 AM

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •